Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 160, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2016, 8:25 PM MDT for 4 counties in Nebraska. It was in force for 35 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2016, 8:25 PM MDT (02:25 UTC)
- Expired
- Jun 28, 2016, 9:00 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:35 PM MDT | TSTM WND GST 70 | 8 Wsw Stapleton, NE | ESTIMATED TIME OF 935 PM CDT WITH 60 TO 70 MPH WINDS WITH ESTIMATED 1 INCH RAINFALL. |
| Jun 28, 8:40 PM MDT | TSTM WND GST 59 | 4 Ne Hershey, NE | |
| Jun 28, 8:52 PM MDT | TSTM WND GST 0 | N North Platte, NE | |
| Jun 28, 8:52 PM MDT | TSTM WND GST 70 | 10 N North Platte, NE | |
| Jun 28, 8:58 PM MDT | TSTM WND GST 70 | 10 Ssw Stapleton, NE | |
| Jun 28, 9:01 PM MDT | TSTM WND GST 78 | 10 N North Platte, NE | |
| Jun 28, 9:10 PM MDT | TSTM WND GST 60 | North Platte, NE | ESTIMATED 50 TO 60 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 28, 7:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.9
The text
As transmitted.
519
WUUS53 KLBF 290225
SVRLBF
NEC101-111-113-117-290300-
/O.NEW.KLBF.SV.W.0160.160629T0225Z-160629T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA...
SOUTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
NORTHERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...
LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT/900 PM MDT/
* AT 925 PM CDT/825 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR STAPLETON TO 6 MILES NORTH OF SARBEN TO
NEAR MADRID...MOVING SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...STAPLETON...SUTHERLAND...HERSHEY...PAXTON...
MAXWELL...GANDY...LAKE MALONEY STATE RECREATION AREA...SARBEN...
SUTHERLAND RESERVOIR STATE RECREATION AREA...
NORTH PLATTE AIRPORT...RINGGOLD...KEITH...LOGAN...SHANKLIN BLUFF...
HOAGLAND...COKER...O'FALLONS...TARBOZ LAKE AND BIRDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4098 10125 4101 10126 4100 10140 4102 10149
4140 10126 4162 10069 4160 10025 4114 10024
4089 10081
TIME...MOT...LOC 0225Z 313DEG 47KT 4151 10059 4126 10130 4084 10160
HAIL...0.88IN
WIND...70MPH
$$
KULIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 5:35 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 28, 5:35 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 635 PM CDT TUE JUN 28 2016 .SYNOPSIS... Issued at 304 PM CDT Tue Jun 28 2016 H5 analysis from this morning has broad northwesterly flow across the central CONUS. High pressure was located across southern Colorado and over southeastern Utah. Embedded on the periphery of this high a couple of shortwaves were noted. The first over northwestern Arizona and a second over southeastern New Mexico. North of the high, a nice shortwave was noted over the Idaho panhandle. Across the eastern CONUS, a trough of low pressure extended from eastern Ontario south into the upper Ohio Valley. Little or no height falls were noted across the CONUS this morning with the exception of the upper midwest where 50 to 90 meter falls were noted over the eastern Great Lakes. At the surface, high pressure was located over Minnesota and the eastern Dakotas. Southwest of the high, southeast and southerly winds were noted across western and north central Nebraska. An area of multi-cell thunderstorms had bisected the forecast area today, and as of 3 PM CDT, was exiting Custer county. Skies were clear to partly cloudy and 3 PM CDT readings were in the 80s. && .SHORT TERM...(This evening through Wednesday) Issued at 304 PM CDT Tue Jun 28 2016 Surface based thunderstorms will develop across the northern Nebraska panhandle and southwest South Dakota late this afternoon. Initially supercells with large hail and damaging winds are expected, with right storm motion to the SSE. Later this evening an MCS should evolve with a bowing segment and damaging winds possible across southwest Nebraska by mid evening. Farther east across north central and central Nebraska, thunderstorm development will be possible as well, but the most widespread activity will be across western Nebraska closer to the shortwave aloft. Expecting that an outflow boundary will be pushed well south of the area Wednesday by tonight's MCS. This could limit the thunderstorm potential some Wednesday afternoon. The most likely scenario will be for development in the upslope favored areas of the Nebraska panhandle, western South Dakota and eastern Wyoming during the late afternoon. Shear supports some of these being severe. Other storms aided by a shortwave aloft may form across southern South Dakota by late afternoon as well, these could track into northern nebraska by Wednesday evening. .LONG TERM...(Wednesday night through Tuesday) Issued at 304 PM CDT Tue Jun 28 2016 Mid term: Wednesday night through Friday: In the mid range, thunderstorm chances are the main forecast concerns. For Wednesday night, the shortwave currently over northwestern Arizona, will rotate around the western periphery of the upper level high and will cross northern Colorado on Wednesday. At the same time, a second disturbance will track southeast from Montana and will approach the western CWA Weds afternoon. The surface focus for thunderstorm initiation will be somewhat in doubt though and will be dependent on the strength and location of thunderstorms tonight and where the boundaries lie down on Wednesday. There is some disagreement with the GFS and NAM solutions this am on where the surface focus will lie. The NAM has this boundary well south of the forecast area Weds, which would favor location west and south of the forecast area for the bulk of convection Weds night. In fact, the NAM this morning lifts the Montana shortwave into northeastern Nebraska Weds night and focuses the bulk of convection there while leaving the west dry. The GFS soln is not as aggressive pushing the boundary west and south and is preferred attm. That being said, have placed my highest pops in the west and north for Weds night. On Thursday a reinforcing shot of surface high pressure will build south into the Dakotas and eastern Nebraska. This will keep the surface boundary locked down across Kansas. Winds will be from the east on Thursday leading to highs in the upper 70s to near 80. With the surface boundary well south and west of the forecast area, precipitation chances will be most favored in the south and west with dry conds expected in the northeastern CWA. For Friday, the surface high will lift east into Minnesota, switching the winds to the southeast, which will allow the frontal boundary to lift north and east into the panhandle and northeastern Colorado. Thunderstorm chances will expand east into the remainder of the CWA for Friday/Friday Night as the frontal boundary lifts onto the high plains of western Nebraska. Long term: Saturday through Tuesday: A low amplitude pattern will continue across the central CONUS through the weekend into next week. This will facilitate an active weather pattern with periods of showers and thunderstorms continuing. With the downstream pattern becoming more zonal next week, warmer air will push into the region from the swrn CONUS. This will allow highs to reach back into the upper 80s lower 90s after highs in the lower to mid 80s this weekend. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 635 PM CDT Tue Jun 28 2016 Thunderstorms and severe weather should be numerous tonight along and west of Valentine through Broken Bow. The forecast follows the HRRR model which is the fastest and suggests storm activity could be clear of the area by 10z. VFR is expected all areas thereafter through 21z. Isolated thunderstorms are possible across northern Nebrasksa west of Valentine from 21z onward. && .HYDROLOGY... Issued at 304 PM CDT Tue Jun 28 2016 Minor flooding is occurring along the North Platte river at Lewellen and a flood warning was issued earlier today. Minor flooding is forecast to continue for the next 48 hours at Lewellen. River levels along the North Platte river at North Platte will remain elevated through the weekend. However, at this time, no flooding is expected along the North Platte river at North Platte. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Buttler SHORT TERM...Taylor LONG TERM...Buttler AVIATION...CDC HYDROLOGY...Buttler
Hazardous weather outlook, Jun 28, 7:04 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 804 PM CDT TUE JUN 28 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-300115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 804 PM CDT TUE JUN 28 2016 /704 PM MDT TUE JUN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY FROM PINE RIDGE AND VALENTINE SOUTH THROUGH BIG SPRINGS...IMPERIAL AND STOCKVILLE. LARGE HAIL...WIND GUSTS TO 80 MPH AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY. THERE IS A RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS NORTHWEST NEBRASKA AND THE NEBRASKA PANHANDLE...ALONG AND NORTHWEST OF A LINE FROM MERRIMAN TO OSHKOSH. PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER WESTERN NEBRASKA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Local storm report, Jun 28, 8:03 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
903 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 10 W BIG SPRINGS 41.06N 102.27W
06/28/2016 DEUEL NE PUBLIC
SEMI BLOW OVER NEAR EXIT 95 ON INTERSTATE 80
0850 PM TSTM WND DMG BIG SPRINGS 41.06N 102.07W
06/28/2016 DEUEL NE PUBLIC
POWER POLE AND LINES BLOWN DOWN IN BIG SPRINGS
&&
MOLDANLocal storm report, Jun 28, 8:17 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND GST 1 WSW KINGSLEY DAM 41.21N 101.68W
06/28/2016 E60 MPH KEITH NE TRAINED SPOTTER
&&
BTAYLORLocal storm report, Jun 28, 8:18 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 9 ESE SPARKS 42.88N 100.10W
06/28/2016 E1.00 INCH KEYA PAHA NE PUBLIC
HAIL WAS SOFT AND BREAKING ON IMPACT WITH THE GROUND.
MOST HAIL SIZES WERE NICKEL, BUT ASSUMED TO BE QUARTERS.
&&
MOLDANLocal storm report, Jun 28, 8:21 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG OGALLALA 41.13N 101.72W
06/28/2016 KEITH NE TRAINED SPOTTER
NUMEROUS 4 TO 6 INCH DIAMETER LIMBS DOWN
&&
CCOLELocal storm report, Jun 28, 8:23 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST OGALLALA 41.13N 101.72W
06/28/2016 M78 MPH KEITH NE AWOS
&&
CCOLELocal storm report, Jun 28, 8:24 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG BIG SPRINGS 41.06N 102.07W
06/28/2016 DEUEL NE FIRE DEPT/RESCUE
MULTIPLE ACCIDENTS ON I80 ACROSS DEUEL COUNTY RELAYED VIA
FIRE DEPARTMENT FROM BIG SPRINGS.
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:08 PM MDT | Tornado Warning | LBF | Sheridan | 20 min |
| Jun 28, 6:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 51 min |
| Jun 28, 6:41 PM MDT | Tornado Warning | LBF | Grant | 34 min |
| Jun 28, 6:46 PM MDT | Special Weather Statement | LBF | Brown | 29 min |
| Jun 28, 6:49 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 26 min |
| Jun 28, 6:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 28, 7:20 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Hooker, McPherson | 40 min |
| Jun 28, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Jun 28, 7:38 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 37 min |
| Jun 28, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 28, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 50 min |
| Jun 28, 7:57 PM MDT | Special Weather Statement | LBF | Brown | 33 min |
| Jun 28, 8:04 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 26 min |
| Jun 28, 8:07 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 23 min |
| Jun 28, 8:26 PM MDT | Special Weather Statement | LBF | Blaine | 49 min |
| Jun 28, 8:27 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 33 min |
| Jun 28, 8:35 PM MDT | Special Weather Statement | LBF | Brown | 40 min |
| Jun 28, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Logan, Loup, Rock and 1 more | 47 min |
| Jun 28, 8:56 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 64 min |
| Jun 28, 8:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 46 min |
| Jun 28, 9:15 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jun 28, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 46 min |
| Jun 28, 9:34 PM MDT | Special Weather Statement | LBF | Holt | 41 min |
| Jun 28, 9:34 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 41 min |
| Jun 28, 9:43 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 32 min |
| Jun 28, 10:14 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| Jun 28, 10:15 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Jun 28, 10:17 PM MDT | Special Weather Statement | LBF | Garfield | 43 min |
| Jun 28, 10:54 PM MDT | Special Weather Statement | LBF | Wheeler | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.